Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed point properties of nilpotent group actions on 1-arcwise connected continua


Authors: Enhui Shi and Binyong Sun
Journal: Proc. Amer. Math. Soc. 137 (2009), 771-775
MSC (2000): Primary 54F50; Secondary 54H25
DOI: https://doi.org/10.1090/S0002-9939-08-09522-1
Published electronically: September 10, 2008
MathSciNet review: 2448600
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every continuous action of a nilpotent group on a 1-arcwise connected continuum has at least one fixed point.


References [Enhancements On Off] (What's this?)

  • 1. R. H. Bing, The elusive fixed point property, Amer. Math. Monthly 76 (1969), 119-132. MR 0236908 (38:5201)
  • 2. W. Holsztyński, Fixed points of arcwise connected spaces, Fund. Math. 69 (1969), 289-312. MR 0248757 (40:2008)
  • 3. J. R. Isbell, Commuting mappings of trees, Bull. Amer. Math. Soc. 63 (1957), 419.
  • 4. R. Mańka, On uniquely arcwise connected curves, Colloq. Math. 51 (1987), 227-238. MR 0891291 (89f:54085)
  • 5. R. Mańka, On spirals and fixed point property, Fund. Math. 144 (1994), 1-9. MR 1271474 (95c:54061)
  • 6. L. Mohler, The fixed point property for homeomorphisms of $ 1$-arcwise connected continua, Proc. Amer. Math. Soc. 52 (1975), 451-456. MR 0391064 (52:11886)
  • 7. P. Walters, An Introduction to Ergodic Theory, GTM(79), Springer-Verlag, New York, 1982. MR 648108 (84e:28017)
  • 8. G. S. Young, Fixed-point theorems for arcwise connected continua, Proc. Amer. Math. Soc. 11 (1960), 880-884. MR 0117711 (22:8486)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54F50, 54H25

Retrieve articles in all journals with MSC (2000): 54F50, 54H25


Additional Information

Enhui Shi
Affiliation: Mathematics and Sciences College, Suzhou University, Suzhou 215006, People’sRepublic of China
Email: ehshi6688@yahoo.com.cn

Binyong Sun
Affiliation: Institute of Mathematics, Academy of Mathematics and System Science, Chinese Academy of Sciences, Beijing, 100080, People’s Republic of China
Email: sun@math.ac.cn

DOI: https://doi.org/10.1090/S0002-9939-08-09522-1
Received by editor(s): September 4, 2007
Received by editor(s) in revised form: February 5, 2008
Published electronically: September 10, 2008
Additional Notes: The first author is supported by the Natural Sciences Fund for Colleges and Universities in Jiangsu Province (No. 08KJB110010)
The second author is supported by the Knowledge Innovation Program of the Chinese Academy of Sciences
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society